Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

August 27, 20117 counties in New Jersey; 5 counties in Maryland; Kent County, New Castle County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 27, 2011, 1:28 PM EDT for 7 counties in New Jersey; 5 counties in Maryland; Kent County, New Castle County, Sussex County, Delaware. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2011, 1:28 PM EDT (17:28 UTC)
Expired
Aug 27, 2011, 2:30 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ

The radar

The Dover AFB radar (KDOX), 23 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 2:30 PM EDTNON-TSTM WND DMGWoodbine, NJTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WWUS81 KPHI 271728
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
128 PM EDT SAT AUG 27 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-271830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CAROLINE MD-CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-
KENT MD-KENT DE-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-TALBOT MD-
128 PM EDT SAT AUG 27 2011

...BANDS OF HEAVY SHOWERS WITH STRONG WIND GUSTS WILL AFFECT 
KENT...CAROLINE...CECIL...SALEM...CUMBERLAND...CAMDEN...GLOUCESTER...
QUEEN ANNE'S...TALBOT...SUSSEX...NEW CASTLE...CAPE 
MAY...OCEAN...ATLANTIC AND BURLINGTON COUNTIES...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MULTIPLE BANDS OF HEAVY SHOWERS MOVING WEST NORTHWEST THROUGH 
DELAWARE...MARYLANDS EASTERN SHORE INTO SOUTHERN NEW JERSEY. 

MANY COMMUNITIES CAN EXPECT WIND GUSTS TO 40 MPH AND BRIEF 
TORRENTIAL RAINS WITH BRIEF PONDING OF WATER ON ROADS. 

A FEW OF THE SHOWERS MAY PRODUCE GUSTS TO 50 MPH IN DELAWARE.  

CONDITIONS WILL GRADUALLY WORSEN THROUGH THE AFTERNOON AS IRENE 
MOVES CLOSER. 

LAT...LON 3846 7570 3869 7583 3856 7604 3867 7636
      3887 7625 3883 7620 3918 7628 3944 7600
      3963 7615 3996 7405 3953 7440 3945 7429
      3893 7488 3892 7495 3892 7497 3916 7491
      3958 7556 3844 7505

$$

FORECASTER:DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 27, 1:19 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 27, 1:19 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 PM EDT SAT AUG 27 2011

.SYNOPSIS...
HURRICANE IRENE WILL IMPACT OUR REGION OVER THE WEEKEND. AS THE
REMNANTS OF THE SYSTEM MOVE UP INTO EASTERN CANADA ON MONDAY, HIGH
PRESSURE FROM THE WEST SHOULD BEGIN TO BUILD INTO EASTERN
PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND NEW JERSEY. THE
HIGH IS FORECAST TO INFLUENCE OUR REGION FOR MUCH OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
**SIGNIFICANT TO DAMAGING AFFECTS FROM HURRICANE IRENE ACROSS THE
REGION ESPECIALLY LATER TODAY THROUGH ABOUT MIDDAY SUNDAY.**

IRENE HAD MOVED INLAND JUST WEST OF CAPE HATTERAS EARLY THIS
AFTERNOON, AND SOME WEAKENING WAS OCCURRING AS A RESULT, BUT THE
HURRICANE CENTER BELIEVES THE STORM WILL REMAIN NEAR HURRICANE
STRENGTH AS IT APPROACHES OUR AREA.

THE FIRST MAJOR RAIN BAND HAD MOVED ONSHORE TO OR NEAR THE
INTERSTATE 95 CORRIDOR. WE CONTINUE TO SEE OCCASIONAL SMALL SCALE
CIRCULATIONS IN THE LOWER LEVELS MOVING ONTO THE COAST, MOST
RECENTLY OVER COASTAL DELAWARE. A FEW QUICK HITTING TORNADOES THAT
DISSIPATE AS THEY MOVE INLAND ARE LIKELY.

WE CONTINUE TO WORRY ABOUT A COASTAL FRONT THAT HAD LOOKED LIKE IT
RETREATED SOME INTO THE SOUTHERN POCONO REGION EARLY THIS
AFTERNOON. WE BELIEVE THIS FEATURE CAN INTERACT WITH IRENE AND
ULTIMATELY ENHANCE HEAVY RAIN IN THE EVENT THAT THE SYSTEM BEGINS
THE TRANSITION FROM TROPICAL TO EXTRATROPICAL PRIOR TO ARRIVAL AT
THIS LATITUDE. FOR WHAT IT IS WORTH, THE LATEST AVAILABLE MAJOR
MODELS SEEM TO BE FORECASTING 3 TO 8 INCHES FOR OUR AREA. THE
LATEST GUIDANCE FROM OUR COLLEAGUES AT THE NATIONAL CENTER
FORECASTS 5 TO 9 INCHES OVER OUR AREA. GIVEN OUR CONCERN ABOUT A
SYSTEM TRANSITIONING TO EXTRATROPICAL WITH COPIOUS TROPICAL
MOISTURE, WE WILL BE MAINTAINING OUR 6 TO 10.

WE WOULD LIKE TO CONTINUE TO STRESS THAT IT IS IMPORTANT TO NOT
FOCUS ON THE EXACT CENTER AND DETERMINISTIC TRACK OF THE
HURRICANE, ESPECIALLY SINCE THIS PARTICULAR STORM IS A VERY LARGE
SYSTEM. WE EXPECT WIDESPREAD IMPACTS FROM THIS HURRICANE ACROSS
THE CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MOST OF THIS TIME FRAME WILL BE DOMINATED BY HURRICANE IRENE AS IT
MOVES VERY NEAR OUR COAST SUNDAY MORNING. THE WORST CONDITIONS
WILL BE TONIGHT AND SUNDAY MORNING. THERE IS A HIGH RISK OF AREAS
OF DAMAGING WINDS AND HEAVY/POSSIBLY RECORD SETTING RAINFALL
THROUGH SUNDAY MORNING.

OUR WIND FORECAST IS BASED OFF OF THE GRIDDED WIND FIELD FROM THE
OFFICIAL NHC FORECAST AND THIS WILL BE UPDATED WITH SUBSEQUENT
ADVISORY ISSUANCES. WE GENERALLY BASED OUR POPS MORE TOWARD A BLEND
WHICH ENDS UP SIMILAR TO THE GFS. INTERESTINGLY ENOUGH, THE WATER
VAPOR EARLY THIS MORNING SHOWS A MID LEVEL TROUGH CRUISING THROUGH
THE GREAT LAKES REGION. THE FLOW STRENGTHENING AHEAD OF THIS CAN BE
SEEN BY THE OUTFLOW FROM HURRICANE IRENE EXPANDING IN SIZE AND
NORTHWARD. THIS SHORT WAVE TROUGH APPEARS TO BE MOVING RATHER
QUICKLY EASTWARD, WHICH MAY END UP NUDGING IRENE A BIT FARTHER TO
THE EAST. A LOT OF THE MODEL GUIDANCE INDICATES THE STRONGEST
BOUNDARY LAYER WINDS STAY NEAR THE COAST AND THEN OVER THE OCEAN,
WITH FRICTIONAL EFFECTS REDUCING THE SURFACE WINDS INLAND. BASED ON
THIS, THE WESTERN PART OF THE HURRICANE WARNING INCLUDING
PHILADELPHIA MAY NOT QUITE MAKE IT WITH WINDS MOSTLY IN THE TROPICAL
STORM FORCE RANGE. GIVEN THE LARGE WIND FIELD, WE WILL NOT CHANGE
THESE ATTM. OVERALL, THERE CONTINUES TO BE A HIGH RISK OF IMPACTS
WITH THIS HURRICANE, WHICH INCLUDES DAMAGING WINDS, TORRENTIAL
RAIN, COASTAL FLOODING, DANGEROUS RIP CURRENTS, AND BATTERING
WAVES AND BEACH EROSION.

MUCH OF THE MODEL GUIDANCE STILL SHOWS THE DEVELOPMENT OF A STRONG
250 MB JET NORTH OF THE HURRICANE INTO SUNDAY, GENERALLY FROM THE
EASTERN GREAT LAKES TO NORTHERN NEW ENGLAND. THIS UPPER-LEVEL JET
EVEN HAS SOME ANTICYCLONIC CURVATURE TO IT AND GIVEN THE ORIENTATION
OF THIS JET IT IS SUCH THAT IRENE IS WITHIN THE RIGHT ENTRANCE
REGION AS SHE TRACKS NORTHWARD. THIS SCENARIO MAY TEND TO HELP WITH
A POLEWARD UPPER-LEVEL OUTFLOW CHANNEL AND ASSIST IN THE INTENSITY
OF THE SYSTEM AS A WHOLE. THEREFORE, DESPITE SOME INCREASING SHEAR
AS THE HURRICANE GAINES LATITUDE ALONG WITH COOLER WATERS AND LAND
INTERACTIONS, PERHAPS THIS IS WHY MUCH OF THE MODEL GUIDANCE NEARLY
INSISTS THIS SYSTEM MAINTAINS A RATHER LOW CENTRAL PRESSURE ALL THE
WAY INTO SOUTHERN NEW ENGLAND. IT BECOMES EVEN MORE OF AN INTENSITY
FORECAST CHALLENGE AS TROPICAL CYCLONES GET THIS FAR NORTH AND
INTERACT WITH BAROCLINIC ZONES AND LARGE SCALE SYNOPTIC FEATURES.
THE PRESENCE OF THE SURFACE FRONT AND UPPER-LEVEL JET IS CONCERNING
AS THIS MAY PLAY A SIGNIFICANT ROLE IN ENHANCING THE RAINFALL RATES.
THE AMOUNT OF RAIN THAT LOOKS TO OCCUR WITH THIS SYSTEM MAY END UP
BEING THE MAIN TOPIC OF DISCUSSION FOR MANY YEARS. AN EXAMINATION
OF THE WIND FIELD AT 925 MB IS STILL CONCERNING WITH A LARGE AREA OF
60 TO NEARLY 85 KNOTS TRACKING ACROSS THE CWA THIS EVENING THROUGH
SUNDAY MORNING. WHILE THE FRICTIONAL EFFECTS WILL TEND TO SLOW THE
WIND DOWN SOME AND ALSO ALLOW FOR SOME DECOUPLING BETWEEN THE
SURFACE AND ABOVE, THE PRESSURE GRADIENT COMBINED WITH ENHANCED
MIXING WITHIN HEAVIER RAIN/CONVECTION SHOULD PRODUCE
SIGNIFICANT/DAMAGING GUSTS.

ONE THING NOTED IS THE MODEL FORECASTS INDICATING A RATHER
IMPRESSIVE 3-HOUR PRESSURE RISE BEHIND THE HURRICANE SUNDAY
AFTERNOON. SOME FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR AN
INCREASED THREAT OF DAMAGING GUSTS TO OCCUR AS THIS FEATURE MOVES
THROUGH AND VERTICAL MIXING SHARPLY INCREASES DUE TO SOME
CLEARING. IF THIS WERE TO PAN OUT, THE WINDS COULD BE STRONGEST
WHEN THIS SHARP PRESSURE FALL/RISE COUPLET MOVES THROUGH. WE
CONTINUE TO USE A 125 PERCENT OF THE SUSTAINED WINDS TO DERIVE OUR
GUSTS BUT NOW CAPPED THEM AT 75 KNOTS /20 PERCENT REDUCTION OF THE
SUSTAINED WINDS OVER LAND/. THE WIND GUST TOOL THAT INCLUDES
MIXING MAY BE TO HIGH ESPECIALLY OVER AREAS FARTHER INLAND. IT
APPEARS THAT THE HURRICANE WILL SPEED UP SOME, AND THIS FORWARD
MOTION COULD BE A BIT MORE IF THE INCOMING SHORT WAVE TROUGH IS
ENOUGH TO PICK IT UP QUICKER. WE THEREFORE CONTINUED THE TREND IN
QUICKLY TAPERING POPS DOWN SUNDAY AFTERNOON FROM SOUTH TO NORTH.

ONCE THE STORM MOVES OFF TO THE NORTH AND NORTHEAST LATER SUNDAY,
THE CONDITIONS WILL QUICKLY IMPROVE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
OVERALL A MUCH CALMER TIME PERIOD MONDAY THROUGH FRIDAY AS THE WIND
WILL QUICKLY DIMINISH MONDAY AS HIGH PRESSURE BEGINS TO BUILD IN. A
WEAK TROUGH WILL SKIRT OUR REGION TUESDAY, WHICH MAY INCREASE CLOUDS
A BIT. HIGH PRESSURE THEN BUILDS ACROSS ON WEDNESDAY BEFORE SLIPPING
TO THE EAST THURSDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

RAIN WITH EMBEDDED HEAVIER SHOWERS AND ISOLATED TSTMS WILL ADVANCE
FROM THE SOUTHEAST DURING THE COURSE OF THE DAY TODAY. THIS IS
EXPECTED TO TRANSITION TO A WIND DRIVEN RAIN THIS EVENING WITH THE
WORST CONDITIONS EXPECTED LATER TONIGHT AND SUNDAY MORNING.
THEREFORE, WE INDICATED CONDITIONS EVERYWHERE AT SUB-VFR WITH
PERIODS OF HEAVY RAIN. WHILE SOME THUNDERSTORMS SHOULD BE EMBEDDED
IN THE RAIN SHIELD, WE OPTED TO NOT INCLUDE IT AT THIS TIME GIVEN
LOW CONFIDENCE ON TIMING AND COVERAGE. ANY HEAVIER RAIN AND
THUNDER WILL HAVE THE POTENTIAL TO PRODUCE STRONGER SURFACE GUSTS.
OTHERWISE, WE GRADUALLY INCREASED THE WINDS THIS AFTERNOON AND
ESPECIALLY TONIGHT. WE WENT CONSERVATIVE WITH THE GUSTS AS IT IS
NOT COMPLETELY CLEAR HOW MUCH TRANSFER OF THE WINDS TO THE SURFACE
FROM ALOFT OCCURS. WE CARRIED THE STRONGEST WINDS AT KMIV AND KACY
AT THIS POINT. THERE COULD BE A SECONDARY SURGE OF RATHER STRONG
WINDS FOR A FEW HOURS SUNDAY AFTERNOON AS THE CENTER OF THE STORM
MOVES THROUGH AND A SHARP PRESSURE RISE OCCURS. THE WINDS WILL BE
SOUTHEAST TO EAST THEN SHIFT TO THE NORTHEAST THROUGH TONIGHT.

OUTLOOK...
HIGH PRESSURE WILL LIKELY INFLUENCE OUR REGION FROM MONDAY THROUGH
WEDNESDAY, WITH DRY WEATHER AND MAINLY VFR CONDITIONS. HOWEVER, SOME
LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE
EACH DAY.

&&

.MARINE...
A HURRICANE WARNING REMAINS IN EFFECT FOR ALL ZONES. THE ARRIVAL OF
THE HURRICANE WILL GENERATE INCREASING WINDS FROM THE EAST AND
NORTHEAST. THE TRACK APPEARS TO TAKE THE CENTER OF THE STORM OVER OR
VERY NEAR OUR COASTAL WATERS AFTER MIDNIGHT TONIGHT. THIS IS A
LARGE SYSTEM THEREFORE THE WIND FIELD IS RATHER EXTENSIVE. THE
SIZE OF THIS SYSTEM IS ALSO AIDING IN A LARGE FIELD OF HIGH SEAS.
THESE SEAS WILL CONTINUE TO BUILD TODAY AND PEAK LATE TONIGHT AND
SUNDAY MORNING AS THE CENTER MOVES ON BY. THERE COULD BE A
SECONDARY SURGE OF WINDS FOR A FEW HOURS SUNDAY AFTERNOON AS
IMPRESSIVE 3-HOUR PRESSURE RISES MOVE THROUGH. WE GENERALLY
FOLLOWED WAVEWATCH FAIRLY CLOSELY BUT LEANED CLOSER TO CONTINUITY
REGARDING THE SUBSIDING OF THE SEAS LATE SUNDAY INTO MONDAY. AS OF
NOW, WE HAVE SEAS PEAKING BETWEEN 20-25 FEET.

THE CONDITIONS ARE EXPECTED TO IMPROVE SUNDAY NIGHT INTO MONDAY AS
THE SYSTEM MOVES WELL TO OUR NORTH AND THE PRESSURE GRADIENT EASES
SIGNIFICANTLY. THE OFFSHORE WINDS IN THE WAKE OF IRENE SHOULD ALLOW
THE SEAS TO SUBSIDE FAIRLY QUICKLY OVERALL.

OUTLOOK...
HIGH PRESSURE WILL LIKELY INFLUENCE THE COASTAL WATERS OF NEW JERSEY
AND DELAWARE FROM MONDAY THROUGH WEDNESDAY. WIND SPEEDS ARE FORECAST
TO STAY GENERALLY LESS THAN 15 KNOTS. WAVE HEIGHTS ON OUR OCEAN
WATERS SHOULD REMAIN HIGH ON MONDAY IN THE WAKE OF HURRICANE IRENE.
WAVE HEIGHTS ARE EXPECTED TO SUBSIDE SLOWLY ON TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
HEAVY AND POSSIBLY RECORD SETTING RAINFALL TODAY AND SUNDAY MAY
RESULT IN MAJOR FLOODING ACROSS THE AREA.

THE PW VALUES FORECAST ACROSS THE REGION ARE RATHER IMPRESSIVE
WITH 2.0-2.5 INCHES OVERSPREADING THE REGION TODAY INTO SUNDAY.
IF THE CENTER GETS CLOSE ENOUGH TO THE COAST, SOME GUIDANCE
INDICATES THE PW VALUES INCREASE TO JUST OVER 3.0 INCHES. THIS
AMOUNT OF MOISTURE IN THE ATMOSPHERE WILL LEAD TO EXCESSIVE
RAINFALL RATES AND TOTALS. THIS COMBINED WITH ANY UPSLOPE
ENHANCEMENT AND/OR LOCALLY ENHANCED CONVERGENCE/BANDING WILL ADD
TO THE RAIN RATES. THE INITIAL INFLUX OF THIS HIGHER MOISTURE
CONTENT AIR ALONG WITH THE PRESENCE OF A STATIONARY FRONT WILL LEAD
TO BOUTS OF LOCALLY VERY HEAVY DOWNPOURS WELL BEFORE THE HURRICANE
GETS TO OUR LATITUDE.

SMALLER CREEKS AND STREAMS WILL BE HIGHLY SUSCEPTIBLE TO RAPID
FLOODING. THE RARITAN AND SCHUYLKILL RIVERS HAVE THE POTENTIAL TO
REACT RATHER QUICKLY AND ALSO ARE HIGHLY SUSCEPTIBLE TO FLOODING.
THE DELAWARE, SUSQUEHANNA, RANCOCAS AND PASSAIC RIVERS REACT MORE
SLOWLY, BUT THEY ALSO ARE HIGHLY SUSCEPTIBLE TO FLOODING. IN
ADDITION, THE WINDSWEPT RAIN WILL LIKELY PRODUCE URBAN AND POOR
DRAINAGE FLOODING. THE STRONG ONSHORE FLOW COMBINED WITH THE TIDES
WILL TEND TO BACK WATER UP, COMPLICATING FLOODING PROBLEMS. GIVEN
THE QPF FORECAST /6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES/ AND
THE ANTECEDENT CONDITIONS, THE FLOOD WATCH REMAINS IN EFFECT AND
WE CONTINUE TO CARRY A HEAVY RAIN MENTION IN THE FORECAST.

&&

.TIDES/COASTAL FLOODING...
THE THREAT OF MODERATE TO SEVERE COASTAL FLOODING REMAINS HIGH OVER
THE WEEKEND AS HURRICANE IRENE IMPACTS OUR REGION. THE SUNDAY
MORNING HIGH TIDE ALONG THE OCEANFRONT RARITAN BAY AND DELAWARE
BAY IS OF MOST CONCERN. HOWEVER, WITH THE STRENGTH OF THE STORM,
COASTAL FLOODING MAY VERY WELL BE AN ISSUE FOR HOURS BEFORE AND
AFTER THE HIGH TIDE OCCURS.

WITH WATER EXPECTED TO BE PUSHED UP DELAWARE BAY, FLOODING IS ALSO A
CONCERN FOR THE TIDAL PORTION OF THE DELAWARE RIVER.

COASTAL FLOODING ISSUES MAY LINGER INTO THE SUNDAY EVENING HIGH
TIDE, ESPECIALLY ALONG THE NORTHERN PART OF THE NEW JERSEY COAST AND
ALONG RARITAN BAY.

A CAVEAT TO THIS IS THE THREAT OVER THE NORTHERN CHESAPEAKE BAY.
IT DOES NOT APPEAR THAT WE WILL SEE MINOR TIDAL FLOODING WITH THE
AFTERNOON/EVENING HIGH TIDE TODAY, AND WINDS MAY SHIFT TO
NORTHWEST PRIOR TO THE OVERNIGHT HIGH TIDE. THE GREATEST THREAT TO
OUR PORTION OF THE MARYLAND EASTERN SHORE WOULD BE SOUTH AT TALBOT
AND CAROLINE COUNTIES, WHERE PERHAPS MODERATE TIDAL FLOODING STILL
WILL OCCUR.

&&

.RIP CURRENTS...
DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE
ANTICIPATED THROUGH THE ENTIRE WEEKEND.

&&

.EQUIPMENT...
TECHNICIANS CONTINUE TO WORK STEADILY ON THE FORT DIX, NEW JERSEY
/KDIX/ DOPPLER RADAR, WHICH FAILED OVERNIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH SUNDAY EVENING FOR PAZ054-055-060>062-
     067>071.
     TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>069.
     HURRICANE WARNING FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH SUNDAY EVENING FOR NJZ001-007>010-012>027.
     TROPICAL STORM WARNING FOR NJZ001-007>010-015.
     HURRICANE WARNING FOR NJZ012>014-016>027.
DE...FLOOD WATCH THROUGH SUNDAY EVENING FOR DEZ001>004.
     HURRICANE WARNING FOR DEZ001>004.
MD...FLOOD WATCH THROUGH SUNDAY EVENING FOR MDZ008-012-015-019-020.
     TROPICAL STORM WARNING FOR MDZ008-012-015.
     HURRICANE WARNING FOR MDZ019-020.
MARINE...HURRICANE WARNING FOR ANZ430-431-450>455-470.
&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE/DELISI
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO/DELISI
MARINE...GORSE/IOVINO
HYDROLOGY...GORSE
TIDES/COASTAL FLOODING...IOVINO/DELISI
RIP CURRENTS...IOVINO
EQUIPMENT...IOVINO
Hazardous weather outlook, Aug 27, 11:04 AM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1104 AM EDT SAT AUG 27 2011

MDZ008-NJZ001-007>010-015-PAZ054-055-060>062-067>069-280000-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1104 AM EDT SAT AUG 27 2011

...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012>014-017>020-026-027-PAZ070-071-280000-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
1104 AM EDT SAT AUG 27 2011

...HURRICANE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ019-020-NJZ016-021>025-280000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-SALEM-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
1104 AM EDT SAT AUG 27 2011

...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ012-015-280000-
KENT MD-QUEEN ANNES-
1104 AM EDT SAT AUG 27 2011

...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   TROPICAL STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-452>455-280000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1104 AM EDT SAT AUG 27 2011

...TORNADO WATCH 811 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450-451-280000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1104 AM EDT SAT AUG 27 2011

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 27, 1:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
128 PM EDT SAT AUG 27 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-271830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CAROLINE MD-CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-
KENT MD-KENT DE-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
QUEEN ANNE'S MD-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-TALBOT MD-
128 PM EDT SAT AUG 27 2011

...BANDS OF HEAVY SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
KENT...CAROLINE...CECIL...SALEM...CUMBERLAND...CAMDEN...GLOUCESTER...
QUEEN ANNE'S...TALBOT...SUSSEX...NEW CASTLE...CAPE
MAY...OCEAN...ATLANTIC AND BURLINGTON COUNTIES...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE BANDS OF HEAVY SHOWERS MOVING WEST NORTHWEST THROUGH
DELAWARE...MARYLANDS EASTERN SHORE INTO SOUTHERN NEW JERSEY.

MANY COMMUNITIES CAN EXPECT WIND GUSTS TO 40 MPH AND BRIEF
TORRENTIAL RAINS WITH BRIEF PONDING OF WATER ON ROADS.

A FEW OF THE SHOWERS MAY PRODUCE GUSTS TO 50 MPH IN DELAWARE.

CONDITIONS WILL GRADUALLY WORSEN THROUGH THE AFTERNOON AS IRENE
MOVES CLOSER.

LAT...LON 3846 7570 3869 7583 3856 7604 3867 7636
      3887 7625 3883 7620 3918 7628 3944 7600
      3963 7615 3996 7405 3953 7440 3945 7429
      3893 7488 3892 7495 3892 7497 3916 7491
      3958 7556 3844 7505

FORECASTER:DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:07 AM EDTSpecial Marine WarningPHI53 min
Aug 27, 12:00 PM EDTSpecial Marine WarningPHI23 min
Aug 27, 2:14 PM EDTAreal Flood WarningPHICape May, Cumberland, Gloucester, Salem6 hr
Aug 27, 2:36 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Cumberland, Salem54 min
Aug 27, 3:47 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Gloucester, Hunterdon and 5 more118 min
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris, Somerset5 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris, Somerset7 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIEssex, Morris, Passaic18 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIEssex, Passaic8 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris, Passaic72 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris, Passaic3 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIBergen, Morris, Passaic66 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIBurlington5 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Somerset37 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHISomerset35 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMiddlesex, Somerset60 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMiddlesex, Somerset66 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Warren60 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Mercer60 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon58 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon58 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Mercer42 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIHunterdon, Mercer48 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMercer60 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris72 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMorris4 days
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMercer66 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHISomerset3 days
Aug 27, 4:09 PM EDTSpecial Weather StatementPHIMercer51 min
Aug 27, 5:42 PM EDTAreal Flood WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 6 more6 hr
Aug 27, 5:58 PM EDTSpecial Marine WarningPHI32 min
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMontgomery29 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMontgomery23 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIChester, Montgomery, Philadelphia36 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMontgomery, Philadelphia35 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMonroe25 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIMonroe42 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHILehigh, Northampton23 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHILehigh, Northampton23 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIChester, Delaware37 hr
Aug 27, 4:06 PM EDTRiver Flood WarningPHIBucks38 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHIChester19 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHIDelaware23 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHILehigh22 hr
Aug 27, 7:27 PM EDTFlash Flood WarningPHICaroline, Queen Anne's, Talbot12 hr
Aug 27, 12:12 PM EDTTornado WarningPHISussex28 min
Aug 27, 4:06 PM EDTRiver Flood WarningPHINew Castle37 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHINew Castle18 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHINew Castle19 hr
Aug 27, 5:37 PM EDTRiver Flood WarningPHINew Castle24 hr
Aug 27, 6:14 PM EDTSpecial Weather StatementPHISussex31 min
Aug 27, 6:22 PM EDTTornado WarningPHIKent, Sussex23 min

Nearby

Special Weather Statements in New Jersey, 2011Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.